Illinois, 2005Damaging Winds in Illinois, June 8, 2005
June 8, 2005 · NWS PAH · 4 events in 4 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:15 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 8, 1:15 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED JUN 8 2005
.SHORT TERM (DAYS 1-3)...
SATELLITE IMAGERY SHOWS CONVECTION UPSTREAM WHERE SVR THREAT EXISTS
W/SVR WATCHES POSTED FROM SRN IA/NW IL THRU CNTL MO TO SE KS. ETA IS
MOST AGGRESSIVE AT SAGGING THIS CONVECTION SOUTH AND
EAST...AFFECTING PAH FA OVERNIGHT. GFS IS MINIMAL W/ITS EFFECT ON
PAH FA. ALL HAVE LOW MOS POPS FROM SLIGHT CHANCE TO CHANCE CAT...AND
THAT PLUS COLLABORATION MAKES FOR A CONTINUED CHANCE POP NECESSITY
OVERNIGHT...WHEN SVR THREAT SHOULD NOT BE AS HIGH. THEREFORE WE ARE
IN GEN RISK TSMS ONLY VIA SPC. DAYS 2 AND 3 ARE NOT MUCH
DIFFERENT...W/STAGNANT SUMMER-LIKE PATTERN AND CONTINUED GEN RISK
TSMS. BY DAY 3 WE ARE BECOMING INFLUENCED BY INCREASING POSSIBILITY
OF TROPICAL MOISTURE AFFECTING MRH AVAILABLE IN THE COLUMN...WHICH
MAY RESULT IN SOME EVENTUAL HIGHER POPS. UNTIL THEN...WE LIKE THE
PERSISTENCE STRATEGY SUMMER FORECAST FOR WARMER GUIDANCE (FWC-MAV)
HIGHS AND LOWS W/SLIGHT TO LOW CHANCE CATEGORY POPS THRU THE PERIOD.
&&
.LONG TERM (DAYS 4-7)...
EUROPEAN/GFS NUMERICAL MODELS DIFFER ON TIMING AND POSITION OF
PROGGED LOW ANTICIPATED TO MOVE INTO THE WESTERN GULF OF MEXICO AND
UP THE EAST OF THE MS/OH RIVERS LATER IN THE WEEKEND. GIVEN THE LOW
CONFIDENCE IN THE POSITION AND TIMING OF THIS SYSTEM...BLENDED
HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS WESTERN KY AND
SOUTHWEST INDIANA FROM SUNDAY THROUGH MONDAY. THE TRACK OF THE
SOUTHEAST U.S. LOW WILL ALSO IMPACT QPF VALUES SIGNIFICANTLY...GIVEN
THE HIGHER WATER CONTENT AT LOWER LEVELS...AS WELL AS THE SHARP
DEFORMATION ZONE EXPECTED TO ORIENT SW TO NE ACROSS THE PAH FORECAST
AREA.
WILL KEEP SCATTERED RAIN CHANCES IN PLACE THROUGH TUESDAY
MORNING...AS HPC PROGS A DECENT COLD FRONT TO MOVE THROUGH THE PAH
FORECAST AREA NO LATER THAN 00Z WED.
LITTLE CHANGE IN MAX/MIN TEMPERATURES...BUT CHANGED LITTLE FROM GFS
MOS VALUES BY NEXT WEDNESDAY...DESPITE DRIER NWLY SURFACE FLOW.
INSOLATION SHOULD KEEP MAX TEMPERATURES IN THE MID/UPPER 80S.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.
&&
Hazardous weather outlook, Jun 8, 3:39 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT WED JUN 8 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-091000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
439 PM CDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER
MUCH OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE MAIN CONCERN
WILL BE THE POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL.
A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI AND
ILLINOIS EARLY THIS EVENING WILL CONTINUE MOVING SOUTHEAST. THIS LINE
OF STORMS IS EXPECTED TO CROSS PARTS OF SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI THIS EVENING. ALTHOUGH A GRADUAL WEAKENING TREND
IS EXPECTED TO BEGIN AFTER DARK...ISOLATED STORMS MAY CONTINUE TO
REACH SEVERE LEVELS WELL INTO THE NIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED
COVERAGE DURING THE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS THIS EVENING.
YORK
In the hours before
Special weather statement, Jun 8, 2:34 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT WED JUN 8 2005
ILZ075>078-080>086-088-MOZ076-086-087-100-107-082330-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
334 PM CDT WED JUN 8 2005
...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL.
EARLIER IN THE AFTERNOON...A LARGE LINE OF SEVERE THUNDERSTORMS WAS
MOVING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS
AFTERNOON.
SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE ILLINOIS LINE BETWEEN 630 PM AND 7 PM. AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
ELLSINORE...CAPE GIRARDEAU MISSOURI AND A HARRISBURG...WEST SALEM
ILLINOIS LINE AFTER 8 PM.
AHEAD OF THESE STORMS...A GUST FRONT WITH LOCAL WINDS IN EXCESS OF
40 MPH MAY BE POSSIBLE. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT
OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.
IN ADDITION...LOCALLY HEAVY RAIN...UP TO AN INCH AN HOUR...MAY
PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL SMALL CREEKS
AND STREAMS TO BANKFULL.
PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.
SMITH
Special weather statement, Jun 8, 4:47 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT WED JUN 8 2005
ILZ075>078-080>086-088-MOZ076-086-087-100-107-090030-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
547 PM CDT WED JUN 8 2005
...STRONG THUNDERSTORMS STILL POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND ISOLATED LARGE HAIL.
A LARGE LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS EAST
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS DURING THE LATE
AFTERNOON HOURS.
SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE AND DIX ILLINOIS LINE AROUND 630 PM. AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
MARBLE HILL MISSOURI...MARION AND WEST SALEM ILLINOIS
LINE BY 730 PM.
SOME 10 TO 15 MINUTES AHEAD OF THESE STORMS...A GUST FRONT WITH
WINDS BETWEEN 35 AND 45 MPH WILL BE LIKELY. THIS MAY TOSS AROUND
LOOSE OBJECTS LEFT OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.
IN ADDITION...LOCALLY HEAVY RAIN...AVERAGING NEAR ONE HALF INCH AN
HOUR...MAY PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL
SMALL CREEKS AND STREAMS TO BANKFULL.
PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.
SMITH
Thunderstorm Wind, Jefferson
- When
- June 8, 5:12 PM CST to 5:20 PM CST
- Where
- Jefferson County, Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.083, -89.383
Power lines were blown down at an apartment complex. Two trees were blown down just outside the Mount Vernon city limits.
Thunderstorm Wind, Perry
- When
- June 8, 5:15 PM CST to 5:23 PM CST
- Where
- Perry County, Pinckneyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.317, -88.900
A line of showers and thunderstorms moved south across Perry County, producing widespread strong wind gusts. In Tamaroa, a tree and small limbs were blown down, and small debris was blown around. In DuQuoin, a tree was blown across a road. In Pinckneyville, trees and limbs were blown down.
Thunderstorm Wind, Franklin
- When
- June 8, 5:41 PM CST
- Where
- Franklin County, 2 mi NW of Christopher
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -88.533
Three trees about 35 feet tall were blown over, snapped at the base.
Thunderstorm Wind, Hamilton
- When
- June 8, 5:50 PM CST to 5:55 PM CST
- Where
- Hamilton County, Mc Leansboro
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.983, -89.083
A building under construction in Mcleansboro was partially blown down. The roof supports of the 40-by-60 foot building fell onto a tractor used by the construction company. A large tree was blown down into power lines. Tree limbs were blown down elsewhere in the city. Just northeast of Dale, a tree fell on a vacant house, causing extensive damage to the roof and walls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454377, 5453734, 5453735, 5454378.